MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RE W/ 4L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RE W/ 4L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*NX19RE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Injury (2348); Blood Loss (2597)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, there was plasma leakage at gas inlet and gas outlet side.Per user facility, the report documents the event and online data for a longer case with two sessions; first for approx.6.5h (including perfusion/reperfusion, etc) and second for approx.1.75h.In the second session, a plasma leakage was discovered and a second oxygenator was added after approx.0,25h perfusion time.The first session stopped @16:40 local time.The second session started @ 19:04 local time and stopped @ 20:47 local time; plasma leakage observed and 2nd oxy added.There is no act/heparin info documented since the last act value (@16:11).The plasma leakage was observed during the second session therefore it appears that the oxy was already in use (first session + standby) for approx.9h before the second session started.There was around 1 minute delay.There was less than 100ml blood loss + plasma leakage about 200ml.The product was changed out.The surgery was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on april 4, 2020.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 3331, 4101, 4114, 213, 67, 4315).Method code #1:3331 - analysis of production records.Method code #2: 4101 - testing of device from same lot/batch returned from user.Method code #3: 4114 - device not returned.Results code: 213 - no device problem found.Conclusions code #1: 67 - no problem detected.Conclusions code #2: 4315 - cause not established.The affected sample was not returned.However, a representative sample from the same lot was investigated for gas transfer performance per standard test method, built into a circuit with bovine blood conditioned to 37*c and hb of 12.7g/dl.The sample was determined to meet factory specifications and plasma leak was not noted during testing.It is noted that the oxygenator was used beyond the ifu recommended 6 hours.The oxygenator was used for 9 hours when the plasma leaking occurred.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE NX19RE W/ 4L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key9918042
Report Number1124841-2020-00080
Device Sequence Number2333652
Product Code DTZ
UDI-Device Identifier00699753450868
UDI-Public(01)00699753450868
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180950
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number3CX*NX19RE
Device Catalogue NumberN/A
Device Lot NumberXL16
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STÖCKERT S5 - HLM 5
Patient Age57 YR
Patient Weight92